MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT; MONOPOLAR WORKING ELEMENT

KARL STORZ SE & CO. KG WORKING ELEMENT; MONOPOLAR WORKING ELEMENT
Model Number 27050E
Medical Device Problem Codes Temperature Problem (3022); Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is filed under internal karl storz complaint id (b)(4).The evidence of a third-party repair to the shaft which is attached to the block was noted.The socket block was found to have oxidized metal inside, this socket block is attached to the shaft and where the high frequency cord is plugged into.The lot code of xy (10/201 is well over the warranty period).
 
Event or Problem Description
It was reported that there was an event with a 27050e monopolar working element.According to the information received, doctor burned her hand when touching the casing (white plastic part on the working element) it was extremely hot.The shaft was not hot.The facility stated the doctor had a second degree burn with blisters.
 
Additional Manufacturer Narrative
The event is filed under internal karl storz complaint id (b)(4).The cause of the damage is due to the user.In the teflon block are shimmering through black, this indicates a short circuit combustion inside.In addition, the contact is very corroded.The lock nut is broken.Since the article was already manufactured in october 2011 and it has a corresponding number of application behind it.0 similar complaints in the period of 01.01.2019 - 02.05.2023.

Brand Name
WORKING ELEMENT
Common Device Name
MONOPOLAR WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo 
MDR Report Key16396754
Report Number9610617-2023-00032
Device Sequence Number5544046
Product Code HIH
UDI-Device Identifier04048551077542
UDI-Public4048551077542
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050E
Device Catalogue Number27050E
Device Lot NumberXY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight77 KG